Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Miami, FL

May 3, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 3, 2007, 6:32 PM EDT for Glades County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 6:32 PM EDT (22:32 UTC)
Expired
May 3, 2007, 6:46 PM EDT
In force
14 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 032232
SVRMFL
FLC043-032330-
/O.NEW.KMFL.SV.W.0023.070503T2232Z-070503T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
632 PM EDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF PALMDALE. THIS STORM WAS NEARLY
  STATIONARY.

* THE STORM WILL AFFECT...
  MUSE
  PALMDALE

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2681 8129 2700 8133 2700 8155 2680 8153

$$

KOB
1 follow-up statement
000
WWUS52 KMFL 032246
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
644 PM EDT THU MAY 3 2007

FLC043-032254-
/O.CAN.KMFL.SV.W.0023.000000T0000Z-070503T2330Z/
GLADES FL-
644 PM EDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS 
BEEN CANCELLED. HOWEVER...STRONG THUNDERSTORMS REMAIN ACROSS 
NORTHERN GLADES COUNTY AND ARE CAPAPABLE OF STILL PRODUCING SMALL 
HAIL ALONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES.

LAT...LON 2681 8129 2700 8133 2700 8155 2680 8153

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:02 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 3, 3:02 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT THU MAY 3 2007

.DISCUSSION...
CONDITIONS SIMILAR TO THOSE OF 24 HOURS AGO REMAIN IN PLACE ACROSS
SOUTH FLORIDA THIS AFTERNOON...WITH THE ATLANTIC COAST SEA BREEZE
BOUNDARY MOVING INLAND A BIT FASTER TODAY.  ONE VERY IMPORTANT
DIFFERENCE...HOWEVER...IS THE NORTHWEST EXTENT OF A DEEP PLUME OF
TROPICAL MOISTURE WHICH WAS LOCATED ALONG THE SOUTHEAST COAST
YESTERDAY...AND IS NOW AT LEAST AS FAR NORTH AS THE LAKE OKEECHOBEE
AREA. LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC/GULF SEA BREEZE
BOUNDARIES AND OTHER MESOSCALE BOUNDARIES WILL BE MORE THAN
SUFFICIENT TO GENERATE SCATTERED CONVECTION ACROSS THE ENTIRE AREA
THROUGH EARLY EVENING...ESPECIALLY GIVEN NORTHWARD ADVECTION OF
MOISTURE AND SLOWLY COOLING MID-LEVEL TEMPERATURES ASSOCIATED WITH
VORT MAX APPROACHING FROM THE WEST. INCREASING EASTERLY COMPONENT
TO STEERING FLOW MAY MAINTAIN REMNANTS OF AFTERNOON/EVENING
ACTIVITY ALONG THE WEST COAST THROUGH THE PRE-DAWN HOURS ON
FRIDAY.

SHORT TERM MODEL SOLUTIONS AGREE THAT VERY LITTLE CHANGE ON THE
SYNOPTIC SCALE WILL OCCUR ACROSS SOUTH FLORIDA THROUGH SATURDAY...
AND EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS ON
FRIDAY DESPITE SUSPICIOUSLY DRY PROGS FROM THE GFS/ECMWF/UKMET.
MEANWHILE...NORTHWEST FLOW ALOFT WILL BECOME MORE PRONOUNCED FROM
FRIDAY INTO SATURDAY...AS OMEGA BLOCK BUILDS OVER THE CENTRAL
PLAINS IN RESPONSE TO DEEPENING UPPER TROUGHS OVER THE CANADIAN
MARITIMES AND ROCKY MOUNTAINS. THIS FAVORABLE UPPER LEVEL PATTERN
COMBINED WITH SUFFICIENT LOW-LEVEL MOISTURE/CONVERGENCE WILL
RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS
AGAIN ON BOTH SATURDAY AND SUNDAY AFTERNOONS...ALTHOUGH SUBTLE
WARMING ALOFT WILL GRADUALLY LIMIT THE COVERAGE OF THUNDERSTORMS THROUGH
THE END OF THE WEEKEND.

NO MAJOR CHANGES WILL BE MADE TO THE FORECAST REASONING IN THE
EXTENDED PERIODS...WITH A LATE SEASON COLD FRONT STILL ON
SCHEDULE TO PASS ACROSS THE AREA ON MONDAY. ALTHOUGH COOLING AND
DRYING WILL NOT BE SIGNIFICANT WITH THIS FRONTAL PASSAGE...IT WILL
BE NOTICEABLE AS A CANADIAN SURFACE HIGH FILTERS INTO THE REGION.
CLOUDY AND BREEZY CONDITIONS WILL ACCOMPANY THE FRONTAL PASSAGE ON
MONDAY...ALONG WITH THE POTENTIAL FOR A WIDESPREAD AREA OF
POSTFRONTAL LIGHT RAIN. OTHERWISE...THERE WILL BE NEGLIGIBLE CHANCES
FOR SHOWERS FOR THE REMAINDER OF THE WEEK IN A PERSISTENT EASTERLY
FLOW REGIME.

&&

.AVIATION...
GENERALLY VFR CONDITIONS ANTICIPATED THROUGHOUT THIS FORECAST
PERIOD...WITH MVFR A POSSIBILITY IN THE EVENT THAT ANY CONVECTION
OR REMNANTS OF CONVECTION AFFECT THE AREA TERMINALS. WILL LEAVE
VCSH/CB GROUPS IN THE FORECAST THROUGH 04/03Z...WITH CONDITIONS
EXPECTED TO IMPROVE ALONG BOTH COASTS WITH THE LOSS OF DIURNAL
HEATING.

&&

.MARINE...
NO MARINE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH EAST
WINDS OF 5-15 KNOTS AND SEAS OF 1-3 FEET ANTICIPATED THROUGH THE
BEGINNING OF NEXT WEEK. STRONGER EAST-NORTHEAST FLOW FOLLOWING
COLD FRONTAL PASSAGE ON MONDAY WILL RESULT IN SEAS BUILDING INTO
THE 4-6 FOOT RANGE AND REMAINING IN THIS RANGE FOR MUCH OF NEXT
WEEK. THE ATLANTIC COAST RIP CURRENT THREAT WILL ALSO BE
INCREASING BEYOND MONDAY...GIVEN STRONGER ONSHORE FLOW COMPONENT.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH MINIMUM
AFTERNOON RH VALUES REMAINING IN THE 35-40 PERCENT RANGE FOR
INTERIOR LOCATIONS. LOW-LEVEL MOISTURE WILL REMAIN SUFFICIENTLY
DEEP THROUGH THE END OF THE WEEKEND TO PREVENT FIRE WEATHER
CONCERNS...AND EAST-NORTHEASTERLY FLOW OFF THE ATLANTIC WILL
CONTINUE THIS TREND INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  84  72  83 / 10 20 10 20
FORT LAUDERDALE  74  85  73  84 / 10 20 10 20
MIAMI            72  87  72  86 / 10 20 10 20
NAPLES           70  85  69  86 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

AM...NONE.

GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, May 3, 2:00 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT THU MAY 3 2007

FLZ063-066>075-040000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
200 PM EDT THU MAY 3 2007

...SCATTERED THUNDERSTORMS OVER INTERIOR AND EAST COAST TODAY...
...A FEW STORMS COULD PRODUCE STRONG GUSTS, SMALL HAIL AND HEAVY RAIN...
...ISOLATED WATERSPOUTS POSSIBLE OVER ATLANTIC WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
MAINLAND SOUTH FLORIDA TODAY AS BOTH EAST AND WEST COAST SEA BREEZES
AS WELL AS LAKE BREEZES COLLIDE. DIURNAL HEATING WILL INTERACT WITH
THESE BOUNDARIES TO RESULT IN SCATTERED THUNDERSTORMS. THESE STORMS
WILL MAINLY DEVELOP OVER INLAND AREAS AND DRIFT SLOWLY NORTHEASTWARD
THROUGH THE AFTERNOON AND EVENING HOURS.

WATERSPOUTS:THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE
ATLANTIC WATERS AS LINES OF SHOWERS AND THUNDERSTORMS MOVE SLOWLY
OVER THESE WATERS TODAY.

WIND: THE STRONGEST STORMS THAT DEVELOP TODAY COULD PRODUCE WIND
GUST IN THE 40 TO 50 MPH RANGE.

HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST
STORMS.

FLOODING: LOCALLY HEAVY RAIN AND PONDING OF WATER IN POORLY
DRAINED AREAS IS POSSIBLE, ESPECIALLY OVER THE EASTERN METRO AREAS
AND JUST EAST OF LAKE OKEECHOBEE, DUE TO THE EXPECTED SLOW MOVEMENT
OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN INTERIOR AND WEST
COAST FRIDAY AND A SLIGHT CHANCE OF THUNDERSTORMS ALL OF SOUTH
FLORIDA, EXCEPT EASTERN METRO AREAS SATURDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 3, 12:43 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EDT THU MAY 3 2007

FLZ068-031730-
PALM BEACH EASTERN FL-
1243 PM EDT THU MAY 3 2007

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL PALM BEACH...OR 13 MILES SOUTHWEST OF
RIVIERA BEACH...MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

60/BD
Special weather statement, May 3, 2:03 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT THU MAY 3 2007

FLZ072-031900-
BROWARD METROPOLITAN FL-
203 PM EDT THU MAY 3 2007

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERSECTION I-75 AND U.S. 27...OR JUST
NORTH OF WESTON...MOVING SOUTH AT 5 MPH.

THIS STORM WILL AFFECT WESTON AND THE FAR WESTERN SUBURBS OF BROWARD
COUNTY.

THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

60
Special weather statement, May 3, 2:25 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT THU MAY 3 2007

FLZ073-075-031930-
WESTERN DADE FL-MAINLAND MONROE FL-
225 PM EDT THU MAY 3 2007

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PA-HAY OKEE OVERLOOK...OR 24
MILES NORTH OF FLAMINGO...MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE HEAVY RAINFALL...SMALL HAIL...FREQUENT
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

60
Special weather statement, May 3, 2:44 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT THU MAY 3 2007

FLZ067-071-031930-
WESTERN BROWARD FL-PALM BEACH WESTERN FL-
244 PM EDT THU MAY 3 2007

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY
AND MIAMI CANAL...OR 22 MILES WEST OF CORAL SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...SMALL HAIL...FREQUENT
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

60
Special weather statement, May 3, 4:03 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT THU MAY 3 2007

FLZ067-032030-
PALM BEACH WESTERN FL-
403 PM EDT THU MAY 3 2007

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PAHOKEE...MOVING SOUTHWEST
AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:04 PM EDTSpecial Marine WarningMFL54 min
May 3, 9:27 AM EDTSpecial Marine WarningMFL63 min
May 3, 9:54 AM EDTMarine Weather StatementMFL2 hr
May 3, 3:15 PM EDTSevere Thunderstorm WarningMFLCollier45 min
May 3, 3:18 PM EDTSevere Thunderstorm WarningMFLPalm Beach57 min
May 3, 3:46 PM EDTSevere Thunderstorm WarningMFLCollier59 min
May 3, 3:59 PM EDTSevere Thunderstorm WarningMFLBroward, Collier46 min
May 3, 4:34 PM EDTSevere Thunderstorm WarningMFLGlades22 min
May 3, 4:38 PM EDTSevere Thunderstorm WarningMFLHendry67 min
May 3, 5:28 PM EDTSevere Thunderstorm WarningMFLGlades62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.